Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 4:09 PM EST for Brown County, Monroe County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 4:09 PM EST (21:09 UTC)
- Expired
- May 19, 2005, 4:45 PM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192108 SVRIND INC013-105-192145- /O.NEW.KIND.SV.W.0075.050519T2109Z-050519T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN SOUTH CENTRAL INDIANA NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 445 PM EST * AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES WEST OF NASHVILLE...OR ABOUT 9 MILES NORTHEAST OF BLOOMINGTON...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 415 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3933 8651 3916 8652 3906 8610 3934 8610 $$ DRT
1 follow-up statement
000 WWUS53 KIND 192119 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 PM EST THU MAY 19 2005 INC013-105-192145- /O.CON.KIND.SV.W.0075.000000T0000Z-050519T2145Z/ BROWN-MONROE- 419 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EST FOR NORTHEASTERN MONROE AND BROWN COUNTIES... AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NASHVILLE...OR ABOUT 16 MILES EAST OF BLOOMINGTON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BROWN COUNTY AROUND 430 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3933 8647 3914 8646 3906 8610 3934 8610 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 2:59 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SE WORTHINGTON 39.10N 86.95W
05/19/2005 GREENE IN LAW ENFORCEMENT
TREE/TREE LIMB ACROSS HIGHWAY
&&
CPETTETLocal storm report, May 19, 3:00 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 N MARTINSVILLE 39.47N 86.42W
05/19/2005 0.88 INCH MORGAN IN AMATEUR RADIO
&&Local storm report, May 19, 3:05 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST MARTINSVILLE 39.42N 86.42W
05/19/2005 50 MPH MORGAN IN TRAINED SPOTTER
&&Local storm report, May 19, 3:18 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 4 N MARTINSVILLE 39.48N 86.42W
05/19/2005 60 MPH MORGAN IN TRAINED SPOTTER
TREES DOWN...ALSO ROADS FLOODED
&&
LALocal storm report, May 19, 3:36 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 6 N NASHVILLE 39.29N 86.24W
05/19/2005 0.50 INCH BROWN IN LAW ENFORCEMENT
&&
CPETTETLocal storm report, May 19, 3:51 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 1 E MARTINSVILLE 39.42N 86.40W
05/19/2005 MORGAN IN LAW ENFORCEMENT
POWER LINES DOWN
0327 PM FUNNEL CLOUD 3 W TRAFALGAR 39.42N 86.21W
05/19/2005 JOHNSON IN AMATEUR RADIO
WALL CLOUD
0331 PM HAIL 12 NNE NASHVILLE 39.36N 86.15W
05/19/2005 0.25 INCH JOHNSON IN AMATEUR RADIO
0345 PM HAIL 8 NE NASHVILLE 39.29N 86.13W
05/19/2005 0.25 INCH BROWN IN AMATEUR RADIO
0335 PM HAIL 5 NE NASHVILLE 39.25N 86.17W
05/19/2005 0.50 INCH BROWN IN TRAINED SPOTTER
&&
LAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| May 19, 1:57 PM EST | Tornado Warning | IND | Morgan, Putnam | 48 min |
| May 19, 2:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 31 min |
| May 19, 2:31 PM EST | Tornado Warning | IND | Morgan | 44 min |
| May 19, 3:10 PM EST | Tornado Warning | IND | Johnson, Morgan | 35 min |
| May 19, 3:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 24 min |
| May 19, 3:41 PM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 19, 3:46 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 29 min |
| May 19, 3:47 PM EST | Tornado Warning | IND | Bartholomew, Decatur | 28 min |
| May 19, 4:07 PM EST | Flash Flood Warning | IND | Brown | 113 min |
| May 19, 4:25 PM EST | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| May 19, 4:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 46 min |
| May 19, 4:37 PM EST | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| May 19, 4:40 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 35 min |
| May 19, 4:45 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| May 19, 4:56 PM EST | Flash Flood Warning | IND | Monroe | 2 hr |
| May 19, 5:03 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| May 19, 5:04 PM EST | Flash Flood Warning | IND | Bartholomew | 116 min |
| May 19, 5:21 PM EST | Flash Flood Warning | IND | Greene | 114 min |
| May 19, 5:23 PM EST | Severe Thunderstorm Warning | IND | Jackson | 37 min |
| May 19, 5:58 PM EST | Flash Flood Warning | IND | Jackson, Jennings | 62 min |
| May 19, 6:59 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.